Monday, June 10, 2013

Taper Dose, Folliculitis, and Sateen Sheets

So I went off Cyclosporine for a about a month and my skin got so bad I decided to get back on it. I'll post a picture when I get a chance, but basically my entire body was covered in open cuts from scratching. I was not sleeping and had all I had all the other typical TSW symptoms. It was definitely a low point for me. Now I'm on a taper dose of cyclo and I expect to stay on it for about 2 months (until around the end of July). At that point I will go off cyclo for good. I am prepared to take some time off work because every time I get off it I get really bad. I decided to stay on the taper dose because I can still function while on it, and I have a lot of important stuff that I need to do during June and July. It's also better for me to push back taking time off work as long as I can. I'm still Itchy, Red, and Miserable on the taper dose, but at least it's manageable.

During my low point I noticed that I kept getting more and more pimple like bumps all over my body (chest, belly, back, arms, legs, butt, head) and I could not get rid of them using shampoos and cleansers (silicic acid, selenium sulfide, benzoyl peroxide, hibiclense). I finally realized it was folliculitis and went to my Dr. and got an oral antibiotic Rx which helped calm that down.

I had a miserable experience with sateen sheets that I though might be helpful for others to know... I bought these fancy calvin klein sheets not knowing they were sateen. They felt really good, but when I slept on them I would wake up in a pool of sweat! Yuck! I figured that it was just me and my tsw, and it couldn't be my nice new soft sheets, but when my wife finally got home a few days later, she had the same reaction. We did a google search and realized that a lot of people have this same reaction when sleeping in sateen sheets! Who'd a thought? I pretty much NEED to have just plain old cotton clothes and sheets or else my body freaks out.

Well, that's it for now. Next month will be a year without steroids and it sucks that I'm still just as bad as day 1 of withdrawal. Hopefully things will get better for me and I'll keep you posted as things progress.